How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 9000
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

I have been having seizure activity after an MRI. I have

Customer Question

I have been having seizure activity after an MRI. I have scar tissue from meningioma in 1982. Wondering if MRI triggered these acitivies. I had seizure during MRI. How long does it take dilantin to get into system? I think I messed up two days last week. I take 3 a day. I have been having 2-3 episodes o seizure activity. ***** *****
JA: Thanks. Can you give me any more details about your issue?
Customer: NOt sure what.
JA: OK got it. Last thing — Neurologists generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. There is no evidence that having an MRI can precipitate a seizure unless you have a form of epilepsy called reflex epilepsy where certain electromagnetic stimuli can make you seize. If you always have seizures in front of a TV etc. that is rare and unlikely given your history of meningioma and scar. Dilantin has a 24 hour bald life so if you are just taking your normal daily dose daily it will take 5 days. You can speed it up by taking a double dose or up to a gram orally on the first day, that will change it to 3 days to load and a beige the steady state blood level. Please get back to the if I can help you further or if satisfied please remember to rate my service by clicking on the rating stars as that is how I am compensated for my work. Thanks. Dr Frank

Customer: replied 1 year ago.
My level is 6.3. I am scared of the tremors or mini seizures.
Expert:  Dr. Frank replied 1 year ago.

HI. Your level is 6.3 when? When you had your seizure and were checked? Were you taking your Dilantin? How much do you take? If you skipped some doses, what has your level been in the past when you were taking it over at least a 2 week period before the level was drawn? 6.3 is low, as you might know you want between 10 and 20. get back to me to discuss Dr frank